Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 66, NWS Little Rock, AR

June 22, 2004Pulaski County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 22, 2004, 5:37 PM CDT for Pulaski County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2004, 5:37 PM CDT (22:37 UTC)
Expired
Jun 22, 2004, 7:40 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Pulaski County, AR

The radar

The Little Rock radar (KLZK), 9 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1322 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:00 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 22, 3:00 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT TUE JUN 22 2004

.SHORT TERM...TONIGHT THROUGH FRIDAY
FRONTAL SYSTEM OVER NORTHERN ARKANSAS WILL CONTINUE TO MOVE SLOWLY
SOUTHEASTWARD TONIGHT. SURFACE LOW WILL DEVELOP AND MOVE ALONG THE
FRONT OVERNIGHT. HAVE LOWERED POPS TO SLIGHT CHANCE FOR NORTHWESTERN
SECTIONS FOR TONIGHT WITH HIGHER CHANCES AS YOU PROGRESS
SOUTHEASTWARD. POPS WILL CONTINUE TO DECREASE ON WEDNESDAY AS FRONT
MOVES SOUTHEASTWARD OUT OF THE STATE. HOWEVER...FRONT WILL STALL
JUST SOUTH OF ARKANSAS BY WEDNESDAY NIGHT. WITH CLOSENESS OF FRONT
TO EXTREME SOUTHERN ARKANSAS...HAVE LEFT SMALL CHANCES IN THOSE
AREAS THROUGH THURSDAY. MOISTURE SHOULD BEGIN TO RETURN BY THURSDAY
NIGHT AS NEXT FRONT APPROACHES FROM THE NORTHWEST. WILL INCREASE
POPS AGAIN BEGINNING THURSDAY NIGHT AND CONTINUING INTO FRIDAY. &&

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
MODELS NOT PAINTING A BRIGHT PICTURE FOR THE EXTENDED PERIODS.
LATEST RUNS INDICATE FRONTAL BOUNDARY WOBBLING AROUND IN THE
VICINITY OF SOUTHERN ARKANSAS THROUGHOUT MUCH OF THE EXTENDED
PERIOD. WITH RIDGING OVER THE SOUTHEAST THAT DOESNT SEEM TO WANT TO
BUDGE...THIS SEEMS REASONABLE.

UPPER FLOW BEHIND THE FRONT WILL BE NORTHWESTERLY...AND SEVERAL
SYSTEMS WILL MOVE DOWN IN THE MEAN FLOW...INTERACTING WITH THE
FRONT. THUS...THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS FOR THE ENTIRE PERIOD...WITH THE BEST CHANCES OVER
SOUTHERN ARKANSAS...CLOSEST TO SURFACE BOUNDARY. BY DAY 7...
BOUNDARY LOOKS TO MOVE BACK TO THE NORTH AS A WARM FRONT...AS
UPPER FLOW BECOMES SOUTHWESTERLY.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    67  84  66  86 /  60  30  10  10
HARRISON AR       57  82  62  85 /  20  20  10  10
HOT SPRINGS AR    67  84  66  86 /  50  30  10  10
PINE BLUFF AR     67  84  67  86 /  60  40  20  10
MOUNTAIN HOME AR  58  82  62  85 /  20  20  10  10
MONTICELLO AR     68  85  68  86 /  70  50  20  20
SEARCY AR         66  83  65  85 /  60  30  10  10
MOUNT IDA AR      67  84  65  86 /  40  20  10  20
RUSSELLVILLE AR   63  83  65  85 /  30  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

22/57
Hazardous weather outlook, Jun 22, 10:55 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1055 AM CDT TUE JUN 22 2004

ARZ003>007-012>016-021>025-030>033-037>044-231000-
BAXTER-BOONE-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-INDEPENDENCE-
IZARD-JACKSON-JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-PERRY-POLK-POPE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-YELL-
1055 AM CDT TUE JUN 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL AND NORTHERN
ARKANSAS. IT INCLUDES AREAS MAINLY ALONG AND NORTH OF A LINE FROM
MENA...TO LITTLE ROCK...TO SEARCY...TO NEWPORT.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT

A COLD FRONT WILL MOVE INTO NORTHERN ARKANSAS FROM THE NORTHWEST
THIS AFTERNOON. THE FRONT WILL INTERACT WITH VERY MOIST AIR OUT
AHEAD OF IT...AND WILL CONTINUE TO PRODUCE SHOWERS AND
THUNDERSTORMS. DUE TO A LARGE AMOUNT OF MOISTURE IN THE AIR...
RAINFALL MAY BE HEAVY AT TIMES THIS AFTERNOON AND TONIGHT. SOME
LOCATIONS MAY SEE AS MUCH AS TWO INCHES OF RAINFALL. THE HEAVY
RAINFALL MAY CAUSE PONDING OF WATER ON STREETS AND LOW LYING
AREAS.

SOME THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND TONIGHT MAY
BECOME RATHER STRONG...AND AN ISOLATED STORM MAY BRIEFLY BECOME
SEVERE. HOWEVER...ORGANIZED OR WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL CONTINUE MOVING SOUTH THROUGH THE STATE
WEDNESDAY..WITH SHOWERS AND THUNDERSTORMS CONTINUING. RAIN WILL
TAPER OFF FROM NORTHWEST TO SOUTHEAST WEDNESDAY...WITH COOLER AND
DRIER AIR FOLLOWING.

DRY WEATHER WILL CONTINUE THURSDAY...BEFORE THE NEXT SYSTEM
MOVES EAST FROM OKLAHOMA FOR THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ARZ034-045>047-052>057-062>069-231000-
ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GRANT-
HOT SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PIKE-PRAIRIE-
WOODRUFF-
1055 AM CDT TUE JUN 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN...AND PORTIONS OF
EASTERN ARKANSAS. IT INCLUDES AREAS MAINLY ALONG AND SOUTH OF A
LINE FROM GLENWOOD...TO PINE BLUFF...TO CARLISLE...TO AUGUSTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OUTFLOW LEFT OVER FROM AN AREA OF SHOWERS AND THUNDERSTORMS WHICH
MOVED THROUGH MAINLY NORTH AND CENTRAL ARKANSAS DURING THE MORNING
HOURS WILL INTERACT WITH DAYTIME HEATING THROUGH THIS AFTERNOON. THIS
WILL ALLOW FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP AND
SPREAD NORTHEAST ACROSS THE AREA THIS AFTERNOON AND TONIGHT.

THE AIRMASS OVER SOUTHERN ARKANSAS IS VERY MOIST AND UNSTABLE.
THUS...ANY THUNDERSTORMS THAT DEVELOP HAVE THE CAPABILITY TO BECOME
STRONG TO SEVERE. IF ANY STORMS DO REACH SEVERE LIMITS...THEY WILL
BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.

ALSO...RAINFALL MAY BE HEAVY IN THE STRONGER STORMS. THE HEAVY
RAINFALL MAY PRODUCE PONDING OF WATER IN STREETS AND LOW LYING
AREAS. SOME AREAS MAY RECEIVE AS MUCH AS AN INCH OR TWO OF RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL CONTINUE MOVING SOUTH THROUGH THE STATE
WEDNESDAY..WITH SHOWERS AND THUNDERSTORMS CONTINUING. RAIN WILL
TAPER OFF FROM NORTHWEST TO SOUTHEAST WEDNESDAY...WITH COOLER AND
DRIER AIR FOLLOWING.

DRY WEATHER WILL CONTINUE THURSDAY...BEFORE THE NEXT SYSTEM
MOVES EAST FROM OKLAHOMA FOR THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:26 AM CDTFlash Flood WarningLZKPolk3 hr

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.